Avapro Overdose

If you take too much Avapro, overdose symptoms may occur, including slow or irregular heartbeat, decrease in urine output, drowsiness, or loss of consciousness. The effects of an overdose can vary from person to person, but may include increased heart rate, extremely low blood pressure, or kidney failure. Treatment options for an Avapro overdose generally include "pumping the stomach," medicines, or supportive care.

Avapro Overdose: An Overview

Avapro® (irbesartan) is a medication used to control high blood pressure and diabetic nephropathy. Although it is rare, a person can take an Avapro overdose, just like with any other medicine. Avapro overdose effects will vary, depending on a number of factors, including how much Avapro is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Avapro, seek immediate medical attention.
 

Symptoms of an Avapro Overdose

The effects of an Avapro overdose can vary, but may include:
 
  • Extremely low blood pressure
  • Increased heart rate
  • Increased levels of potassium in the blood
  • Kidney failure.
     
This may cause signs or symptoms that include:
 
  • Lightheadedness, dizziness, or fainting
  • Decrease in urine output
  • Drowsiness, headache, or back pain
  • Slow or irregular heartbeat
  • Loss of consciousness.
     

Treatment for an Avapro Overdose

The treatment for an Avapro overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, there is no readily available treatment that can remove Avapro quickly once it has been absorbed into the body. Therefore, in these cases, treatment typically involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Avapro overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Other treatments based on complications that occur
  • Closely monitoring the heart and lungs.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Avapro.
 
Diabetes Tips for Seniors

Avapro Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.